Antidepressant Withdrawal Spiked My Tinnitus... Help!

Discussion in 'Support' started by Asian, Jul 24, 2014.

tinnitus forum
    1. Asian

      Asian Member

      Tinnitus Since:
      4 weeks
      I was on antidepressant notryptiline 25mg for about 20 days. It was causing palpitations and shivering in my body. My GP and neuro told me to stop it and assured the dosage is very low to cause any withdrawal side effects and I stopped. It's been 2 days I am not taking the pill and my T since this morning is screaming like anything. It hasn't happened like this before since my 4 months of T and it always seemed like it's fainting into background. I am dead sure it's the withdrawal symptom if the antidepressant as the spike is quite unusual in my case. I took it only for 20 days and stopped. How long will this last ?? I am scared . Can anybody relate ?
       
      • Hug Hug x 1
    2. Denny

      Denny Member

      Tinnitus Since:
      Jan 2013
      I took amitriptylline for 6 months started at 10mg and went to 50mg. It helped in the
      Beginning but it started causing loud spikes at night and I stopped it. Amitriptylline
      And nortriptylline are both same class of antidepressants.. This was last year it will
      Settle down but also accept that tinnitus will change a lot for unknown reasons.
       
      • Like Like x 1
      • Agree Agree x 1
    3. Tom Soria

      Tom Soria Member

      Tinnitus Since:
      2010
      This is just my experience but I was on a set of anti depressants when i like you decided to come off them, my GP told me that the dose was low enough for me to come straight off cold turkey with no hassle. Unfortunately this was far from accurate the withdrawal effect were to put it lightly a shock!. I still had 4 or 5 tablets left so in the end i disregarded my GP's advice and slowly tapered off going from one to half a pill daily and then half a pill every other day for about a week this got me off the stuff with no withdrawal or negative side effects whatsoever. Good luck : )
       
      • Like Like x 1
    4. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      Yeah be careful with withdrawal, I have heard it takes a while for T to subside from a spike due to this. I think the doctors are too casual about what your body goes through coming off this stuff, even if you are on it shortly with a low dose.

      Give it time.
       
    5. jjnz

      jjnz Member

      Tinnitus Since:
      2011
      The onset of my T was AD withdrawal ( SSRI) . It hit me on the 3rd day of my taper, 225mg effexor => 150mg. Ive had it for 5 years now, yep it goes up and down a bit but that was the onset.
      My doctor told me it couln't have been the AD's but there are several cases of this happening, many are documented.
      If you want some good news, there are millions of people with tinnitus, we get used to it, stay calm and don't hate your doctor but dont assume he knows anything unique, he's just repeating what someone told him
       
    6. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      The withdrawals kick in 48 hours from the last dose so your going feel a little weird and by the fourth day you should be over the worst but your ears might take a little longer to reduce back to your base sound.
      Don't give up on medication as can take a few tries find one thats best for you.
      Might be best ask your doctor about a slow release one like Venlafaxine modified rerease.....lots of love glynis
       
    7. Hotaru
      Depressed

      Hotaru Member

      Tinnitus Since:
      12-15-15
      Cause of Tinnitus:
      URI/ETD
      I'm going through a serious withdrawal from Sertraline, even after tapering.
       
      • Optimistic Optimistic x 1
    8. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      There is a Doctor's Corner where you can raise questions with a psychiatrist if you wish.
       
    9. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      @Hotaru ,
      If you are having problems from tapering you could-
      Stay on the dose you are at now for a plateau for a couple of weeks give you a break and then Carry on at a lower taper.
      The last reduction is likely be the worst 48 hours after the last dose gets out of your system but drink lots of water to help......lots of love glynis
       
    10. Hotaru
      Depressed

      Hotaru Member

      Tinnitus Since:
      12-15-15
      Cause of Tinnitus:
      URI/ETD
      I didn't get tinnitus after going about three weeks after taking my last pill. But within those three weeks I also got my ears cleaned and then got an upper respiratory infection. I don't know which of these things caused the tinnitus in the first place, but I know that my horrible anxiety and depression is from lack of medicine, adding tinnitus and bladder problems just makes it worse.
       
    11. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi @Hotaru,
      Might be worth talking with your doctor.
      Infections in your system can cause tinnitus if the upper airway infection effected your ears ,nose and throat or a sinus problem.
      It has also been known that ear cleaning did not go well for some people and tinnitus developed after but not for many.
      Coming down off meds can lower mood and cause anxiety and that can add to the tinnitus and make it seem louder ...
      A nice chat with your doctor might help shed some light on your tinnitus but for so many people they get tinnitus and never know the cause as their are lots of reasons for tinnitus.

      Colds,ear infections,sinus problem,loud sounds,stress,anxiety,medication,ear conditions like Menieres Disease or labrynthitus ,loss of hearing,cold weather,using earphones for some people,alcohol for some people and the list goes on.

      What ever the cause their is help.....lots of love Glynis
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.